Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 27, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 19, 2002, 9:12 PM CST for Hinds County, Madison County, Yazoo County, Mississippi. It was in force for 33 min. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 2002, 9:12 PM CST (03:12 UTC)
- Expired
- Feb 19, 2002, 9:45 PM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Hinds County, MS, Madison County, MS, Yazoo County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 9:25 PM CST | Thunderstorm Wind | Countywide, MS | Several large trees were blown down across the county as a squall line moved through the area. |
| Feb 19, 9:28 PM CST | Thunderstorm Wind | Yazoo City, MS | Several trees and power lines were blown down. A car port was blown away. |
| Feb 19, 9:30 PM CST | Tornado F1 | Yazoo City, MS | A severe squall line moved into Yazoo County Mississippi shortly after 9:25 pm. As the line moved towards western portions of Yazoo City , a tornado briefly touched down. The tornado traveled .8 miles as it moved across a subdivision on the far northwest sid |
| Feb 19, 9:35 PM CST | Thunderstorm Wind | Countywide, MS | Several large trees were blown down across the county as a squall line moved through the area. |
| Feb 19, 9:50 PM CST | Thunderstorm Wind | Countywide, MS | Several more large trees were knocked down across eastern portions of the county, before the squall line exited the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 19, 6:45 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.2 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1099 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 271 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 200312 SVRJAN MSC049-089-163-200345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 912 PM CST TUE FEB 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YAZOO COUNTY IN CENTRAL MISSISSIPPI MADISON COUNTY IN CENTRAL MISSISSIPPI HINDS COUNTY IN CENTRAL MISSISSIPPI * UNTIL 945 PM CST * AT 912 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 14 MILES NORTHWEST OF SATARTIA TO EDWARDS. THE LINE WAS MOVING EAST AT 15 TO 20 MPH...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST NEAR 50 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR BOLTON...BENTONIA AT 920 PM CST BE NEAR FLORA AT 925 PM CST BE NEAR YAZOO CITY...CLINTON AT 930 PM CST BE NEAR EDEN...RIDGELAND...MADISON...CANTON AT 940 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 8:55 PM CST, 17 minutes earlier.
Area forecast discussion, Feb 19, 8:55 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 PM CST TUE FEB 19 2002 INTENSE PRESSURE GRADIENT IN PLACE HAS PRODUCED WIDESPREAD WINDS FROM 20 TO 25 MPH. WIND SPEEDS WILL BE AUGMENTED BY WINDS ASSOCIATED WITH LINE OF SHOWERS/THUNDERSTORMS MOVING THROUGH THE FORECAST AREA TONIGHT. WILL SEE PRESSURE GRADIENT RELAX SLIGHTLY BY MIDNIGHT AS SURFACE TROUGH MOVES CLOSER. .JAN... AR...NONE. LA...NONE. MS...WIND ADVY IN EFFECT UNTIL MIDNIGHT.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:47 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 28 min |
| Feb 19, 9:08 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 22 min |
| Feb 19, 9:44 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.